yesterday i took a psyllium husk pill for the first time. About an hour after taking it i began to notice my nose running, sneezing, and some post nasal drip with somewhat of a sore throat. I had no problems up until then. All through my childhood up until about 5 years ago I had fought extreme allergy problems. Mostly due to grass pollen, tree pollen and dust. My allergies mysteriously disappeared about 5 years ago and have only had a few bad cases. Anyway, this morning my nose is still congested as well as a mild sore throat from my post nasal drip im sure. I read somewhere that people who are allergic to grass pollen could have an allergic reaction to psyllium husk. Is this true? Does it sound like my symptoms indicate that i may be allergic to psyllium? I am not going to take anymore until I find out. Also, should i expect this to clear up soon if it is the case? Thanks for the help.
The medicinal parts of psyllium used are its tiny seeds and the husk surrounding them. The seed and husk, when immersed in a liquid environment, absorb the fluid to form a gel-like substance.So those who are allergic to pollen and have hay fever might show an allergic reaction to it.This phenomenon is called cross reactivity.
Pls don,t take any psyllium husk in future as it can trigger life threatening anaphylaxis.
Take care and pls do keep us posted on how you are doing.
I started taking Psyllium Husk about a month ago but lately started feeling short of breath. Could it be possible that I'm allergic to it?? Please let me know. This is the only "new" thing I have added to my regimen. Help!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.